Aa
Aa
A
A
A
Close
Avatar universal

quitting hydrocodone

I've been prescribed 10/325 hydrocodone 2x's a day for extreme pain in my knee. I've been taking them for close to a year, and sometimes have taken 4 or 5 in a day, thus running out of my prescription too soon. That's the case now, I cant get a refill for another 9 days, and the anxiety I feel makes me realize I'm addicted to them.  Yes, the withdrawal symptoms have started - chills, sweating, can't sleep. The last pill I took was 48 hours ago.
Any advice on how to cope? I don't have any insurance, so I need to detox at home. I live alone, with adult children living nearby. Thanks!
3 Responses
Sort by: Helpful Oldest Newest
8976007 tn?1413330650
i used to do that every month.  at the bottom of the page there is something called the Thomas Recipe.  I have not personally used it, but many people have.  
the most important thing is staying hydrated and long soaks in the bath with epsom salt will help the restless legs..
the good news is that since hydrocodone has such a short life your physical wd symptoms should not last longer than a week.  the mental wd's will last longer.
are you planning on stopping for good or will you get a refill in 9 days?

I used to take pain meds for DDD and spinal stenosis as well as scar tissue built up around my tailbone.  I thought that pain was HORRIBLE.  
then i fell off the roof and broke my back, hip and pelvis and it is then that I knew severe pain.  I would give anything to have my old pain back.  
i had built up such a tolerance to opiate medication taking it for nat least 15 yrs and now this pain is VERY hard to control.  I would highly suggest if there is anyway possible you could live with the pain in your knee with motrin and tylenol and not have to take opiates, that is what i would do.  you just never know.
it is not worth having to go 9 days every month without medication and going into wd's every month.  just wouldn't be worth it to me.  

now I have no choice to be on these meds so I make sure i take it as prescribed and if it is not helping with the pain and I feel I need more, then i talk with the dr.  

hang in there.  the worst will be day 3 & 4 from my experience.  

Helpful - 0
1970885 tn?1435860428
I'd suggest talking to your doctor; let him/her know that you want to take over-the-counter meds and stop the hydros. How bad is your pain, really? Do you need the meds anymore? If you don't, and you really want to stop, then cancel the refill and get in to see your doctor. Right now you are just looking for support until the refill is ready - or do you really want to quit?
K
Helpful - 0
Avatar universal
I am so sorry that you are going through this!   Try watching TV to pass the time, listen to music, stay in bed if you are weak.   Stay strong and we are here for you!!    Keep posting and we will hold your hand!!  
sb girl
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.